MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY

SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY
Model Number 5.0
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2020
Type of Reportable Event Malfunction
Event or Problem Description
Information received a smith medical tracheostomy|silicone - bivona tubes neo/ped aire-cuff malfunctioned while in use with the patient ,the flange tore off.There was no patient injury.The family heard a voice leak sound from the child's throat so the device was checked and the flange was found torn off.The tube had also been raised from the position where it was supposed to be.
 
Additional Manufacturer Narrative
Other, other text: one silicone - bivona tube was returned.Visual inspection was performed at 12 under normal conditions of illumination in order to detect any damage on the parts.During the visual inspection, we observed that flange is broken.The complaint is confirmed.The occurrence for this failure condition could be caused by a supplier process.The instruction for use indicate that some tracheostomy tube holders contain velcro or metal clips which may have sharp edges.These sharp edges can come into contact with the eyelets and compromise the product integrity.A damaged eyelet can result in decannulation of the tracheostomy tube.We recommend using the twill tape holder supplied with the product.An attempt to produce the failure mentioned on the description of non-conformance by making a small cut in a neckflange eyelet with a blade was performed in two pieces.One piece had the cut on the inside and the other one on the outside.A twill tape cut was used to pull the neckflange by hand; it was possible to reproduce the failure mode.Production personnel inspects the parts 100% before assembling them to see if they have any molding issue such as voids or splits.After the parts are assembled production personnel performs a 100 % visual inspection to see if they have any molding issue such as exposed wire, voids or splits.Quality takes a representative sample and performs a visual inspection for splits/cuts, exposed wire according to procedure.Therefore, according to the instruction for use the occurrence of this failure condition could be caused by: velcro or metal clips from tracheostomy holders which may have sharp edges which can come into contact with eyelets and compromise the product integrity, supplier process related for this occurrence the mitigation to detect this are: when parts are received from supplier, receiving inspection takes a representative sample per lot and performs a visual inspection according to procedure to verify pars are free of damage and molding defects such as sinks, short shots, distortion, cracking or crazing.When parts are molded at, production personnel perform a 100% visual inspection according to procedure to detect short shots, chips or cuts in critical areas.When parts are molded quality personnel take a representative sample per lot and perform a visual inspection according to procedure to short shots, chips or cuts in critical areas.During the manufacturing process parts are 100% inspected before assembling them to see if they have any molding issue such as voids/splits according to procedure.All mitigation's placed were verified and it was confirmed has been executing accordingly, therefore no corrective actions could be implemented, it will be continue monitoring this failure condition in this product for threshold or escalation.

Brand Name
BIVONA
Common Device Name
TRACHEOSTOMY
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
MDR Report Key10402358
Report Number3012307300-2020-08157
Device Sequence Number2949331
Product Code JOH
UDI-Device Identifier15021312000337
UDI-Public15021312000337
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number5.0
Device Catalogue Number65SP055
Was Device Available for Evaluation? No
Date Returned to Manufacturer07/17/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/14/2020
Supplement Date Received by Manufacturer09/03/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1